MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2680-N
Medical Device Problem Codes Malposition of Device (2616); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Respiratory Failure (2484)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that the patient had a short aortic neck measuring approximately 10mm, with the left renal artery being a couple of millimeters lower than the right.There was both thrombus and calcium at the levels of both renals.The procedure went well and no endoleaks were noticed; however, the left renal was barely visible.The physician took a simmons 2 (non-endologix) catheter up and got a picture of the left renal at the end of the procedure and left the case confident that all was well.It was reported that the next day the patient had stopped making urine.An ultrasound was taken and showed there was no flow in both renals.A computed tomography (ct) scan was not taken because the patients¿ creatinine had also risen.The physician stated there was clot in both renals, and that the left was slightly worse than the right.It is unknown if the stent graft had covered the renals as the physician had not looked.It was noted that with the manipulation of the graft, along with the calcium and thrombus, there were flow compromised.The physician elected to perform bypasses on both renals to resolve this event.The final patient status was reported as stable and doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the renal occlusion and additional surgical procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely anatomy related.There was stenosis of the renal arteries at index - 60% on left and 45% on the right.This pre existing condition most likely caused the renal thrombosis of the right and slow flow on the left post index procedure.The infrarenal neck was sharply angulated with a juxtarenal angle of 58.1° (should be =60°).This may have contributed to malposition of the device but could not be conclusively determined.It was reported that there was some concern for left renal artery impingement and left renal artery perfusion as the renal artery was barely visible on completion angiogram.The physician used a simmons 2 (non-endologix) catheter to perform arteriogram which confirmed that the left renal artery was patent with good flow at completion of index procedure.Procedure related harms are renal insufficiency and respiratory complications.The final patient status is reported as discharge home on postoperative day fourteen on dialysis.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key18958293
Report Number3008011247-2024-00030
Device Sequence Number9346486
Product Code MIH
UDI-Device Identifier00850007370893
UDI-Public(01)00850007370893(17)260818(10)FS081423-22
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Model NumberTV-AB2680-N
Device Lot NumberFS081423-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS011623-46; OVATION IX ILIAC LIMB, LOT # FS070523-07; OVATION PRIME ILIAC LIMB, LOT # FF111423-03
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale